Alert archive / North Carolina / Special Weather Statements in 2014
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Aug 7, 2014, 3:21 PM EDT for Craven County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 7, 2014, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Newport/Morehead City, NC
County Craven County, NC
The radar
The Morehead City radar (KMHX), 3 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
344
WWUS82 KMHX 071921
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT THU AUG 7 2014
NCZ092-093-095-098-072000-
CARTERET-CRAVEN-JONES-ONSLOW-
321 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...CARTERET...CRAVEN
AND JONES COUNTIES THROUGH 400 PM EDT...
AT 320 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 8 MILES NORTHWEST OF DEPPE TO CATFISH
LAKE TO NEWPORT TO PINE KNOLL SHORES...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF HALF MOON TO 12 MILES SOUTHWEST OF JAMES
CITY TO NEWPORT TO 5 MILES SOUTHWEST OF MOREHEAD CITY...MOVING EAST
AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WILDWOOD...MITCHELL
VILLAGE...MAYSVILLE...ATLANTIC BEACH...MICHAEL J SMITH AIRPORT...
BEAUFORT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3469 7667 3468 7691 3469 7692 3470 7691
3471 7677 3472 7688 3470 7694 3480 7709
3485 7742 3501 7746 3496 7699 3485 7664
3467 7662 3467 7666
TIME...MOT...LOC 1920Z 291DEG 13KT 3493 7738 3492 7712
3481 7688 3469 7680
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:50 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 7, 2:50 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 250 PM EDT THU AUG 7 2014 .SYNOPSIS... THE COLD FRONT WILL BECOME STATIONARY TO THE SOUTH OF THE AREA TONIGHT AND FRIDAY. LOW PRESSURE AREAS WILL MOVE ALONG THE FRONT SATURDAY THROUGH TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM THU...LATEST SFC ANALYSIS SHOWS COLD FRONT NOW MOVING THROUGH THE SOUTHERN WATERS...WITH PRED N/NE FLOW BEHIND IT. SCT SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA THIS AFTERNOON...MAINLY E OF HIGHWAY 17...AND ALONG THE SOUTHERN COAST. WHICH CORRESPONDS TO AREA OF BETTER CONVERGENCE AND INCREASED INSTABILITY/SHEAR. MAIN THREAT WILL CONVECTION WILL BE HEAVY RAINFALL GIVEN PWAT VALUES NEAR 1.8 INCHES...WHICH COULD RESULT IN MINOR FLOODING FOR AREAS GIVEN ALREADY SATURATED GROUND. WILL CONTINUE HIGH CHANCE POPS ALONG THE COAST THROUGH THIS EVENING THEN TAPERING BACK TO ISOLATED AS FRONT MOVES FURTHER SOUTHWARD...DRIER AIR PUSHING IN AND LOSS OF DAYTIME HEATING. LOWS IN THE UPPER 60S/LOW 70S. && .SHORT TERM /FRIDAY/... AS OF 250 PM THU..WEAK HIGH PRESSURE WILL NOSE INTO THE AREA FRI WITH STALLED FRONTAL BOUNDARY TO THE SOUTH. WILL CONTINUE DRY WEATHER FOR FRI...THOUGH COULD STILL SEE AN ISOLATED SHOWER ESP ALONG THE SOUTHERN COAST CLOSER TO THE FRONT. LOW LEVEL THICKNESS VALUES AND ENE/E FLOW SUPPORT HIGH TEMPS IN THE LOW TO UPPER 80S. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AS OF 300 AM THURSDAY...THE AMPLIFIED WESTERN UPPER RIDGE/EASTERN TROUGH WILL CONTINUE THROUGH THIS PERIOD RESULTING IN UNSETTLED CONDITIONS AND HIGH TEMPERATURES RUNNING MOSTLY BELOW NORMAL DUE TO CLOUDS/PRECIPITATION AND A LOWER THAN NORMAL HEIGHT PATTERN. LOW LEVEL IN SITU DAMMING PATTERN SETS UP FOR FRIDAY NIGHT AND SATURDAY AS LOW LEVEL WARM ADVECTION LEADS TO LIFT. THIS WILL RESULT IN SHOWERS/POSSIBLE THUNDERSTORMS DEVELOPING FRIDAY NIGHT AND CONTINUING SATURDAY ESPECIALLY IN AREAS WEST OF HIGHWAY 17. SATURDAY NIGHT INTO SUNDAY A WAVE IS FORECAST TO DEVELOP ALONG THE STATIONARY FRONT AND MOVE NORTHEAST INTO EASTERN NC BY SUNDAY EVENING. THIS SHOULD ENHANCE THE PRECIPITATION ACROSS THE AREA WITH SIGNIFICANT AMOUNTS POSSIBLE DUE TO A PLUME OF TROPICAL MOISTURE WITH PW VALUES WELL IN EXCESS OF 2" COMBINED WITH WARM ADVECTION...LOW LEVEL EASTERLY FLOW AND DIFLUENCE ALOFT PRODUCING STRONG LIFT OF A VERY WARM AIRMASS. THE ECMWF AND GFS MODELS PRODUCE SEVERAL INCHES OF RAIN ACROSS EASTERN NC AND SE VIRGINIA BUT THERE IS STILL UNCERTAINTY ON WHERE THE AXIS OF HEAVIEST RAINFALL WILL OCCUR AS IT WILL DEPEND ON THE TRACK OF THE SURFACE LOW. NONETHELESS WITH THE RECENT SATURATION OF SOILS DUE TO THE HEAVY RAINS OF THE PAST 2 WEEKS ANY ADDITIONAL HEAVY RAINS COULD PRODUCE FLOODING ACROSS THE AREA AND WILL INCLUDE MENTION IN THE HWO. 50% POPS SATURDAY WILL BE INCREASED TO LIKELY SATURDAY NIGHT AND SUNDAY. THE MODELS INDICATE LOW PRESSURE REMAINING OVER THE REGION THROUGH EARLY NEXT WEEK KEEPING EASTERN NC UNSETTLED WITH THE PRECIPITATION BECOMING MORE SCATTERED IN NATURE MONDAY AND TUESDAY. TEMPS WILL BE SEVERAL DEGS BELOW NORMAL FOR MOST OF THE PERIOD. HIGH TEMPS MAY NOT REACH 80 OVER THE WEEKEND WITH PRECIPITATION AIDING THE LOW LEVEL DAMMING PATTERN. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... SHORT TERM /THROUGH FRIDAY/... AS OF 1245 PM THU...THE COLD FRONT HAS MOVED THROUGH PGV/ISO...AND LINGERS NEAR OAJ/EWN EARLY THIS AFTERNOON. FRONT WILL CONTINUE TO PUSH SOUTHWARD THIS AFTERNOON WITH LIGHT WINDS BECOMING N/NE BEHIND IT. WILL CONTINUE MENTION OF CONVECTION FOR OAJ/EWN THIS AFTERNOON WITH GREATER CHANCES...BRIEF PERIOD OF SUB-VFR POSSIBLE. PATCHY FOG POSSIBLE AGAIN OVERNIGHT WITH LIGHT ONSHORE FLOW. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 AM THURSDAY...PREVAILING VFR EXPECTED THROUGH FRI EVENING. WDSPRD SUB-VFR PSBL SAT-SUN WITH LOW LEVEL DAMMING AND EXPECTED WIDESPREAD PRECIPITATION. CONDITIONS GRADUALLY IMPROVING ON MONDAY BUT WITH SCATTERED PRECIPITATION STILL EXPECTED THERE WILL BE THE POTENTIAL FOR AT LEAST BRIEF PERIODS OF SUB VFR CONDITIONS. && .MARINE... SHORT TERM /THROUGH FRIDAY/... AS OF 250 PM THU... BASED ON LATEST OBS LOOKS LIKE THE FRONT HAS NOW PUSHED THROUGH THE SOUTHERN WATERS WITH N/NE FLOW 5-15KT THROUGHOUT...AND SEAS 2-3FT. COULD SEE BRIEF SURGE 10-15KT THIS AFTERNOON AND EVENING BEHIND THE BOUNDARY. HIGH PRESSURE WILL NOSE IN FROM THE NORTH FRI WITH FRONTAL BOUNDARY TO THE SOUTH...THIS WILL TIGHTEN THE GRADIENT ACROSS THE AREA MAINLY THE SOUTHERN WATERS WITH ENE/E FLOW 15KT OR LESS WITH SEAS 2-4FT. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 AM THURSDAY...THE FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK HAS LOWER THAN NORMAL CONFIDENCE DUE TO UNCERTAINTIES REGARDING THE TRACK AND INTENSITY OF AN AREA OF LOW PRESSURE FORECAST TO MOVE INTO EASTERN NC ON SUNDAY. WHILE THE FORECAST WILL INDICATE SUB ADVISORY CONDITIONS...THERE IS A POTENTIAL FOR SMALL CRAFT ADVISORY SEAS AND WINDS FROM LATE SATURDAY INTO MONDAY ESPECIALLY OVER THE CENTRAL AND NORTHERN WATERS WHERE AT LEAST MODERATE EASTERLY FLOW WILL OCCUR. FLOW WILL VEER TO SOUTHEAST AND INCREASE TO AT LEAST 15 KT SATURDAY. THE WINDS SUNDAY WILL DEPEND ON THE STRENGTH AND TRACK OF LOW PRESSURE MOVING INTO EASTERN NC WITH AT LEAST MODERATE EASTERLY FLOW POSSIBLE. WINDS ARE FORECAST TO BECOME NORTHEAST AROUND 15 KT MONDAY. 2 TO 4 FT SEAS WILL BE FORECAST THROUGH SATURDAY NIGHT THEN WILL INCREASE TO 3-5 FT LATE SUNDAY AND MONDAY BUT SEAS COULD BE HIGHER IF FLOW INCREASES. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CQD NEAR TERM...CQD SHORT TERM...CQD LONG TERM...JME AVIATION...CQD/JME MARINE...CQD/JME
Hazardous weather outlook, Aug 7, 4:03 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 403 AM EDT THU AUG 7 2014 NCZ029-044>047-079>081-090>094-098-080815- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 403 AM EDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE IS FORECAST TO TRACK EAST ALONG A FRONT STALLED SOUTH OF THE AREA SATURDAY AND SUNDAY AND BRING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WITH TORRENTIAL DOWNPOURS TO EASTERN NORTH CAROLINA. THE HEAVIEST RAINS ARE EXPECTED TO OCCUR SATURDAY NIGHT AND SUNDAY WITH SEVERAL INCHES OF RAINFALL POSSIBLE BY SUNDAY EVENING. SINCE SOILS ARE SATURATED FROM PREVIOUS HEAVY RAINS THE PAST 2 WEEKS...ANY ADDITIONAL SIGNIFICANT RAINFALL WILL LEAD TO FLOODING OF LOW LYING...POOR DRAINAGE AND URBAN LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-080815- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 403 AM EDT THU AUG 7 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE IS FORECAST TO TRACK EAST ALONG A FRONT STALLED SOUTH OF THE AREA SATURDAY AND SUNDAY AND BRING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WITH TORRENTIAL DOWNPOURS TO EASTERN NORTH CAROLINA. THE HEAVIEST RAINS ARE EXPECTED TO OCCUR SATURDAY NIGHT AND SUNDAY WITH SEVERAL INCHES OF RAINFALL POSSIBLE BY SUNDAY EVENING. SINCE SOILS ARE SATURATED FROM PREVIOUS HEAVY RAINS THE PAST 2 WEEKS...ANY ADDITIONAL SIGNIFICANT RAINFALL WILL LEAD TO FLOODING OF LOW LYING...POOR DRAINAGE AND URBAN LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 1:29 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
129 PM EDT THU AUG 7 2014
NCZ093-095-071830-
CARTERET-CRAVEN-
129 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS CARTERET AND CRAVEN COUNTIES
THROUGH 230 PM EDT...
AT 127 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF PINEY
ISLAND TO NORTH HARLOWE...OR ALONG A LINE EXTENDING FROM 12 MILES
WEST OF CEDAR ISLAND TO 5 MILES SOUTHEAST OF HAVELOCK...MOVING EAST
AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HARLOWE...PINEY
ISLAND...NORTH RIVER...CEDAR ISLAND...BETTIE...LOLA.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3470 7649 3487 7631 3485 7640 3471 7652
3477 7660 3475 7661 3485 7691 3501 7665
3498 7659 3501 7650 3508 7647 3508 7641
3495 7645 3499 7639 3498 7634 3504 7636
3499 7623 3502 7610 3469 7647
TIME...MOT...LOC 1727Z 288DEG 18KT 3505 7651 3487 7679
10Special weather statement, Aug 7, 1:50 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
150 PM EDT THU AUG 7 2014
NCZ092-095-098-071830-
CARTERET-JONES-ONSLOW-
150 PM EDT THU AUG 7 2014
...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL MOVE ACROSS
ONSLOW...CARTERET AND JONES COUNTIES THROUGH 230 PM EDT...
AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINEY GREEN...MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...HUBERT...SILVERDALE...SWANSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3464 7735 3465 7735 3467 7737 3465 7737
3468 7746 3487 7736 3474 7695 3469 7697
3469 7698 3468 7697 3466 7698 3464 7711
3459 7723
TIME...MOT...LOC 1750Z 288DEG 9KT 3476 7729Special weather statement, Aug 7, 2:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
232 PM EDT THU AUG 7 2014
NCZ095-098-071915-
CARTERET-ONSLOW-
232 PM EDT THU AUG 7 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND CARTERET
COUNTIES THROUGH 315 PM EDT...
AT 232 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BEAR CREEK...OR ABOUT 10 MILES EAST OF CAMP LEJEUNE MAIN GATE...
MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HAMMOCKS
BEACH...HAMMOCKS BEACH STATE PARK...SWANSBORO...CEDAR POINT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3461 7737 3463 7737 3465 7735 3477 7720
3473 7709 3474 7709 3473 7709 3468 7697
3468 7693 3462 7717 3454 7730
TIME...MOT...LOC 1832Z 306DEG 9KT 3464 7719
26Special weather statement, Aug 7, 2:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
235 PM EDT THU AUG 7 2014
NCZ095-071915-
CARTERET-
235 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS CARTERET COUNTY THROUGH 315
PM EDT...
AT 234 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PINE KNOLL SHORES TO
MARSHALLBERG...OR ALONG A LINE EXTENDING FROM 5 MILES WEST OF
MOREHEAD CITY TO 12 MILES EAST OF BEAUFORT...MOVING SOUTH AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CAPE LOOKOUT
LIGHTHOUSE...HARKERS ISLAND...BEAUFORT...ATLANTIC BEACH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3465 7657 3469 7667 3468 7686 3472 7677
3474 7687 3475 7667 3476 7669 3478 7661
3473 7660 3478 7660 3480 7645 3478 7645
3475 7650 3467 7653 3468 7660 3466 7655
3481 7636 3458 7653
TIME...MOT...LOC 1834Z 348DEG 7KT 3470 7682 3470 7643
26Special weather statement, Aug 7, 2:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
240 PM EDT THU AUG 7 2014
NCZ081-071945-
MAINLAND HYDE-
240 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS MAINLAND HYDE COUNTY THROUGH
345 PM EDT...
AT 238 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NEW
HOLLAND...OR ABOUT 9 MILES WEST OF ENGELHARD...MOVING SOUTHEAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE LANDING...
NEBRASKA......GULL ROCK...MIDDLETOWN...ENGELHARD...LAKE MATTAMUSKEET.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3547 7599 3541 7601 3540 7603 3542 7604
3539 7607 3537 7606 3535 7613 3532 7615
3534 7617 3534 7623 3536 7625 3533 7627
3531 7626 3538 7633 3537 7635 3543 7640
3544 7644 3555 7643 3562 7616 3552 7595
TIME...MOT...LOC 1838Z 298DEG 13KT 3546 7614
26Special weather statement, Aug 7, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT THU AUG 7 2014
NCZ092-093-095-098-072000-
CARTERET-CRAVEN-JONES-ONSLOW-
321 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...CARTERET...CRAVEN
AND JONES COUNTIES THROUGH 400 PM EDT...
AT 320 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 8 MILES NORTHWEST OF DEPPE TO CATFISH
LAKE TO NEWPORT TO PINE KNOLL SHORES...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF HALF MOON TO 12 MILES SOUTHWEST OF JAMES
CITY TO NEWPORT TO 5 MILES SOUTHWEST OF MOREHEAD CITY...MOVING EAST
AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WILDWOOD...MITCHELL
VILLAGE...MAYSVILLE...ATLANTIC BEACH...MICHAEL J SMITH AIRPORT...
BEAUFORT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3469 7667 3468 7691 3469 7692 3470 7691
3471 7677 3472 7688 3470 7694 3480 7709
3485 7742 3501 7746 3496 7699 3485 7664
3467 7662 3467 7666
TIME...MOT...LOC 1920Z 291DEG 13KT 3493 7738 3492 7712
3481 7688 3469 7680
26The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:29 PM EDT | Special Weather Statement | MHX | Carteret | 61 min |
| Aug 7, 1:46 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven | 89 min |
| Aug 7, 1:50 PM EDT | Special Weather Statement | MHX | Onslow | 40 min |
| Aug 7, 2:32 PM EDT | Special Weather Statement | MHX | Onslow | 43 min |
| Aug 7, 2:35 PM EDT | Special Weather Statement | MHX | Carteret | 40 min |
| Aug 7, 2:40 PM EDT | Special Weather Statement | MHX | Hyde | 65 min |
| Aug 7, 4:02 PM EDT | Special Weather Statement | MHX | Carteret | 43 min |
| Aug 7, 4:50 PM EDT | Special Weather Statement | MHX | Onslow | 55 min |
| Aug 7, 4:53 PM EDT | Special Weather Statement | MHX | Pamlico | 52 min |
| Aug 7, 5:51 PM EDT | Special Weather Statement | MHX | Craven | 39 min |
Nearby
Special Weather Statements in North Carolina, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.